Next Article in Journal
The Harnack Inequalities for Nonnegative Solutions of an Elliptic and Ultra-Hyperbolic Equation
Previous Article in Journal
The Frenet and Darboux Instantaneous Rotation Vectors of Curves on Time-Like Surface
Article Menu

Article Versions

Export Article

Mathematical and Computational Applications is published by MDPI from Volume 21 Issue 1 (2016). Articles in this Issue were published by another publisher in Open Access under a CC-BY (or CC-BY-NC-ND) licence. Articles are hosted by MDPI on as a courtesy and upon agreement with the previous journal publisher.
Open AccessArticle
Math. Comput. Appl. 2002, 7(3), 219-228;

Robust Control of a Spatial Robot Using Sliding Modes

Istanbul University, Department of Mechanical Engineering, Avcilar, Istanbul, Turkey
Published: 1 December 2002
PDF [547 KB, uploaded 1 April 2016]


In this work the control of a spatial robot by sliding mode control is studied. The robot model has three degrees of freedom. These robots are usually used in material handling in remote dangerous environments and production line. First, the mathematical model of the system is formulated. The equations of motion are driven by employing Lagrangian formulation based on the energy equations. Then the sliding mode control theory is applied. Special care is given to the chattering problem. The chattering may have serious damaging effect on gear systems as well as motor drive systems. Hence, the chattering character of classical sliding mode control is overcome and a new version of the control method is applied on robot. The simulation results are presented in graphical form and the robust character of the selected control method is shown to be capable of controlling the robots successfully against the disturbances as well as having the robot follow the desired trajectory.
Keywords: Spatial robot; sliding mode control; chattering problem; robust character Spatial robot; sliding mode control; chattering problem; robust character
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Share & Cite This Article

MDPI and ACS Style

Yagiz, N. Robust Control of a Spatial Robot Using Sliding Modes. Math. Comput. Appl. 2002, 7, 219-228.

Show more citation formats Show less citations formats

Article Metrics

Article Access Statistics



[Return to top]
Math. Comput. Appl. EISSN 2297-8747 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top